Hail, Pottawattamie
- When
- April 10, 3:15 PM CST
- Where
- Pottawattamie County, 10 mi SE of Oakland
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.217, -95.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 10, 2:06 PM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 306 PM CDT TUE APR 10 2001 PRIMARY CONCERNS ARE SEVERE WEATHER POTENTIAL THROUGH WED...RAINFALL...TEMPS...AND WINDS AS A MAJOR CYCLONE MOVES NORTHEAST ACROSS THE AREA. IN THE SHORT TERM...VERY MOIST AND UNSTABLE AIR FROM AMA N.E. TO TOP AT 850 MB WAS UNDERESTIMATED BY MODELS. ETA AGAIN SEEMS TO LOSE SOME OF THE MOISTURE WHILE AVN REMAINS MOIST. THIS AIR ADVECTING NWD UNDER A SERIES OF RIPPLES IN THE UPPER JET HAS RESULTED IN REPEAT TSTM DEVELOPMENT AND SLOWED TIEH NWD ADVANCE OF THE WARM FRONT. AS THIS PROCESS IS LIKELY TO CONTINUE WITH UPPER DIFL LIKELY INCREASING AHEAD OF MAIN LOW OVERNIGHT...THE PROSPECTS FOR SVR WX WILL CONTINUE. ALSO THINK THE MODELS WILL REMAIN TOO FAST WITH THE WARM FRONT. FLOODING IS POSSIBLE...BUT STORMS SHOW FAST MOVEMENT...SO WILL NOT HEADLINE FOR NOW. ETA AND AVN ARE IN EXCELLENT AGREEMENT ON POSITIONS OF LOW AT SFC AND ALOFT THRU 36 HRS...WITH ETA FASTER AFTER THAT. DESPITE THESE SIMILARITIES...THE AVN IS FASTER IN LIFTING THE DRY SLOT INTO OUR AREA WEDNESDAY. WILL TAKE A COMPROMISE SOLUTION. WIND WILL ALSO BE A PROBLEM WED AND WED NIGHT AS THE STRONG LOW MOVES THROUGH ERN NEB THEN MN. GRADIENT DOES NOT LOOK QUITE AS TIGHT AS LAST SYSTEM...SO FAR. WINDS SHOULD DIE OUT GRADUALLY ON THU AS WINDS ARE COUNTERACTED BY A DYING GRADIENT. THU. NIGHT LOOKS COOL AND DRY PER GUIDANCE...WITH NO BIG CHANGES TO EXTENDED. .OMA...NONE. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1112 AM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE NEXT 24 HOURS. A SHORT LINE OF FAST MOVING THUNDERSTORMS WILL PRODUCE STRONG WINDS AND HAIL IN A LINE ABOUT 50 MILES WIDE FROM WAHOO EAST TOWARD OAKLAND IOWA THROUGH EARLY AFTERNOON. OTHER SEVERE STORMS ARE POSSIBLE THIS AFTERNOON OR TONIGHT ACROSS THE AREA. WARM...MOIST AND UNSTABLE AIR IS LIFTING NORTH OVER A WARM FRONT IN NORTHERN KANSAS AND MISSOURI. THIS> WILL PROVIDE ENERGY FOR DEVELOPMENT OF STRONG THUNDERSTORMS AS THE FRONT MOVES NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING AND TONIGHT. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-102300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1112 AM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE NEXT 24 HOURS. A SHORT LINE OF FAST MOVING THUNDERSTORMS WILL PRODUCE STRONG WINDS AND HAIL IN A LINE ABOUT 50 MILES WIDE FROM WAHOO EAST TOWARD OAKLAND IOWA THROUGH EARLY AFTERNOON. OTHER SEVERE STORMS ARE POSSIBLE THIS AFTERNOON OR TONIGHT ACROSS THE AREA. WARM...MOIST AND UNSTABLE AIR IS LIFTING NORTH OVER A WARM FRONT IN NORTHERN KANSAS AND MISSOURI. THIS WILL PROVIDE ENERGY FOR DEVELOPMENT OF STRONG THUNDERSTORMS AS THE FRONT MOVES NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING AND TONIGHT. POLLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
108 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM OMAHA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY STORM
SPOTTER.
1140 AM GRETNA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1146 AM OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
1146 AM CHALCO NE 1 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1147 AM OMAHA NE .88 INCH HAIL
04/10/01 DOUGLAS REPORTED BY STORM
SPOTTER.
1152 AM LA VISTA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1155 AM LA VISTA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY STORM
SPOTTER.
1155 AM EAST OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY HAM RADIO
OPERATOR.
1155 AM BELLEVUE NE 1.5 INCH HAIL
04/10/01 SARPY REPORTED BY PUBLIC.
1155 AM OMAHA NE FLOOD
04/10/01 SARPY REPORTED BY STORM
SPOTTER.
1156 AM OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY PUBLIC.
1201 PM OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY HAM RADIO
OPERATOR.
1201 PM BELLEVUE NE 1 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1204 PM COUNCIL BLUFFS IA .88 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY STORM
SPOTTER.
1206 PM COUNCIL BLUFFS IA 2.75 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1207 PM COUNCIL BLUFFS IA 1 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
211 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0122 PM 2 W (OFF)OFFUTT AFB NE .75 INCH HAIL
04/10/01 SARPY REPORTED BY PUBLIC.
0129 PM 3 N (OFF)OFFUTT AFB NE 1 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240641.